I am almost 18yrs. old and have inconsistant periods since my freshman year when I started. Some months it will just be spotting, but then it will go away for two or even three months before it returns at all. I have had EXTREMELY heavy flow lately. I tried using both a tampon and a pad, but it still didn't work. It is really heavy and there is also really dark blood clotting. I am so confused and always have been. I am not sexually active. When I am not on my period I have clear substance coming out of me still... not a clue what is giong on. I used to bevery active, but due to a concussion I cannot workout. I am on Citalopram for Depression. A lot is going on and I need help!!! Could it be genetic? Any thoughts or ideas? Thank you for you time!!!! I greatly Appreciate it!!
Irregular period are often caused by thyroid causes. It could be hypothyroidism, post pill amennorhea , polycystic ovarian syndrome or less frequently a pituitary tumor causing high prolactin levels or a hypothalamic disease. Diagnostic tests for PCOS are 2 hr GTT,serum androgen and testosterone levels,LH-FSH ratio,prolactin levels,TSH levels,17-hydroxyprogesterone levels and 3D ultrasound done.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.